Virginia, 2010

Winter Weather in Virginia, February 13, 2010

February 13, 2010 · NWS AKQ · 18 events in 18 counties and zones

Low pressure moving off the coastal Carolinas produced between one and two inches of snow across portions of south central and southeast Virginia from Friday night, February 12th, through midday Saturday February 13th.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure moving off the coastal Carolinas produced between one and two inches of snow across portions of south central and southeast Virginia from Friday night, February 12th, through midday Saturday February 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 12, 11:25 PM EST, 35 minutes earlier.

Area forecast discussion, Feb 12, 11:25 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1125 PM EST FRI FEB 12 2010

.SYNOPSIS...
LOW PRESSURE MOVES OFF THE FLORIDA AND GEORGIA COAST LATER
TONIGHT...BEFORE HEADING OUT TO SEA ON SATURDAY. HIGH PRESSURE
RETURNS ON SUNDAY. ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE
CAROLINAS OR SOUTHERN VIRGINIA ON MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE AS OF 11 PM...

HAVE HOISTED A FEW MORE COUNTIES IN THE WINTER WX ADVISORY...TO
INCLUDE THE FOLLOWING COUNTIES IN SOUTH CENTRAL/SERN VA: MECKLENBURG/
LUNENBURG/BRUNSWICK/GREENSVILLE/SOUTHAMPTON/ISLE OF WIGHT. THIS
BASED ON UPSTREAM TRENDS WITH THE EVOLVING COLD CONVEYOR BELT
(CCB) AND ATTENDANT MID LVL DEFORMATION AXIS...AND ENSEMBLE OF
LATEST RUC/SREF/NAM GUIDANCE (WITH THE NAM CONTINUING TO BE THE
DRIEST MODEL N FOR AREAS NORTH OF THE VA/NC BORDER). THE RUC AND
SREF CONTINUE TO SHOW A SE TO NW AXIS OF HIGHER QPF AMOUNTS (UP TO
0.10") LIFTING INTO SOUTH- CENTRAL AND SERN VA...LINING UP WITH A
WEAK AND RELATIVELY SHORT- LIVED MID LVL TROWAL (PER 290-300K
ISENTROPIC ANALYSIS) BTWN NOW AND 09Z. LATEST RUC ALSO SHOWS UP TO
A QUARTER INCH TOTAL QPF OVER NERN NC COUNTIES CLOSER TO THE
ALBEMARLE SOUND. LOOKING AT THE RADAR TRENDS...ONE CAN SEE THAT
THE LLVLS HAVE BECOME MORE SATURATED OVER SERN VA AND NERN NC...AS
WELL AS PTNS OF SOUTH- CENTRAL VA TO WEST OF AKQ. THIS IS ALSO
NOTED ON SFC AND 1000-850 MB THETA-E ANALYSIS PER THE RUC...WITH
THETA-E RIDGES NOTED ACROSS THESE AFOREMENTIONED AREAS.
THEREFORE...EXPECT A QUICKER ONSET OF THE SNOW OVER THE ADVISORY
AREAS...WITH (AGAIN) 1-3" ACCUMS... HIGHEST AMOUNTS SOUTH.

OTHERWISE...MINIMAL CHANGES MADE TO THE REST OF THE FCSTS FOR THE
OVERNIGHT.

PREVIOUS NEAR TERM DISCUSSION BELOW...ISSUED AT 414 PM EST...

HIGHLY ANOMALOUS STORM SYSTEM CURRENTLY MOVING ACROSS THE ERN GULF
OF MEXICO...TOWARDS THE WEST COAST OF THE FLORIDA PENINSULA.
LATEST OBS REPORTING SNOW IN MOBILE AL AND SEVERAL AREAS ALONG THE
I-10 CORRIDOR...TO THE NORTH OF THE SFC LOW.

FOR TONIGHT...EXPECT INCREASING CLOUDS WITH CIGS LOWERING AS
DEEPER ISENTROPIC LIFT OVERSPREADS THE AREA THROUGH THE EVENING
HRS. CURRENT AIRMASS IS DRY WITH DEW PTS GNLY IN THE UPR TEENS TO
LWR 20S SO PRECIPITATION WILL NEED SEVERAL HRS TO MOISTEN THE COLUMN
BEFORE ANYTHING REACHES THE GROUND. ONE EASY COMPONENT TO THIS
SYSTEM IS THAT PTYPE WILL BE SNOW FOR THE ENTIRE CWA...THE
CHALLENGING PART CONCERNS EXACTLY WHERE THE LIFT AND DEEPER MSTR
WILL FOCUS AND FOR HOW LONG.

12Z MODEL TRENDS CONTINUE TO SHOW A SLIGHT NORTHWARD PUSH...AND
HAVE UPDATED THE WSW TO ADD PORTIONS OF HAMPTON ROADS TO THE
ADVSY. ALL IN ALL..BEST LIFT THROUGH THE LOW LVLS UP THROUGH THE
SNOW GROWTH DENDRITIC ZONE LOOKS TO SETUP BETWEEN 06-14Z ACRS SRN
NC...WITH A SHORTER PERIOD THE FARTHER TO THE NORTH ONE TRAVELS.
SNOW ACCUMULATION GRAPHIC REFLECTS THIS PATTERN...GOING WITH SNOW
ACCUMS UP TO 3" ALONG THE ALBEMARLE SND AND SRN PORTIONS OF
CURRITUCK CNTY...WITH 1-2" FARTHER NORTH ALONG THE VA/NC BORDER
AND ABOUT 1" OVER EXTREME SRN VA (SEE LATEST WEB GRAPHIC AND THE
WSW FOR DETAILS). EXPECT A SHARP CUTOFF TO THE PRECIP ON THE N
EDGE...SUCH THAT CENTRAL VA LOOKS TO ONLY SEE A CHC FOR LGT SNOW
W/ LITTLE OR NO ACCUMULATION. OF COURSE...WILL NEED TO CLOSELY
MONITOR THE TRENDS THIS EVENING AS A SLIGHT NWD SHIFT WOULD
CHANGE THINGS SIGNIFICANTLY. LOWS GNLY IN THE UPR 20S S TO LWR/MID
20S N (WENT A BIT ABOVE GDNC DUE TO THE CLOUDS).

SNOW ENDS RATHER QUICKLY LATE SAT MRNG/ERLY AFTN AS FLOW TURNS
NW...SKIES BECOME PTLY SUNNY ALONG/W OF I-95 DURING THE
AFTN...TAKE A FEW HRS LONGER FARTHER E. HIGHS REMAIN COLD...MAINLY
IN MID/UPR 30S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BY SAT NIGHT...HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST AND
THE NORTHWEST FLOW CONTINUES OVER THE REGION...PUSHING COOLER AND
DRIER AIR INTO THE REGION. THIS WILL ALLOW FOR CLEARING SKY AND
ANOTHER CHILLY NIGHT. THIS DRY WEATHER CONTINUES ON SUNDAY AS THE
NW FLOW CONTINUES.

SUN NGT/MON...THE APPROACH OF ANOTHER STRONG UPPER LEVEL LOW
DROPPING SE OUT OF THE NRN PLAINS WILL INCREASE THE CLOUDS LATE IN
THE DAY SUNDAY INTO SUNDAY NIGHT. THE TIMING ON THE ARRIVAL OF
THIS WAVE IS DIFFERENT IN THE MODELS AS THE LATEST 12Z RUNS
CONTINUE TO STAY CLOSE TO PRV RUNS...THE GFS IS FASTEST WHILE THE
NAM IS THE SLOWEST...WITH THE ECMWF SOMEWHERE IN BETWEEN.
FOLLOWING A BLEND FOR NOW AND THIS SYSTEM DOES BEAR WATCHING AS
IT IS TRYING TO HEAD SOUTH OF THE REGION AND COULD GET SOME GULF
MOISTURE INTO IT WHICH WOULD ONLY ENHANCE THE PRECIPITATION. LOW
LVL THICKNESSES AND SFC TRACK ACRS SRN VA SUGGEST PRECIP TYPE ON
MONDAY WILL BE RAIN OVER SE VA/NE NC...WITH SNOW OR RAIN/SNOW
FARTHER NW. AS THE UPR SYSTEM TRACKS THRU MON NGT...ALL AREAS WILL
SEE PTYPE AS SNOW. THE QUESTION IS HOW MUCH DRY SLOTTING PUSHES IN
(ESP FOR THE SRN ZONES). HAVE GONE WITH R/SN LIKELY MON
AFTN...THEN A CHC SNOW MON NGT (EXCEPT LIKELY SNOW OVER THE NRN
TIER OF ZONES).

FOR TEMPERATURES...HAVE GENERALLY LEANED TOWARD THE MAV NUMBERS
THROUGH SAT NIGHT AND THEN LEANED A LITTLE HIGHS THAN THE MAV/MEX
NUMBERS SUNDAY AND SUNDAY NIGHT. THEN WENT COOLER MON/TUE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
DRIER WEATHER USHERS INTO THE REGION...BUT STILL COLDER THAN
NORMAL TEMPERATURE TRENDS WILL CONTINUE THROUGH THE EXTENDED
PERIOD. BY THE BEGINNING OF THE PERIOD 00Z WED...THE SYSTEM THAT
AFFECTED THE REGION EARLIER IN THE WEEK (MON/TUE) MOVES INTO THE
CANADIAN MARITIMES...WHILE SURFACE HIGH PRESSURE BUILDS BACK OVER
THE SE STATES. THE GFS/EURO SHOW A FEW RELATIVELY WEAK SHORT WAVES
ROTATING THROUGH AND UPPER TROUGH POSITIONED OVER THE OHIO
VALLEY...BUT IT APPEARS THE SURFACE RIDGE WILL KEEP THIS FEATURE
WELL TO OUR NW...SO HAVE THEREFORE LEFT ANY MENTION OF
PRECIPITATION OUT OF THE FORECAST. GENERALLY LOOKING AT DAYTIME
HIGHS IN THE UPPER 30S N TO MID 40S S...AND LOWS RANGING FROM
20-30 DEGREES.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
MID AND HIGH LVL CLOUDS WERE OVER THE TAF SITES FRI EVNG. SNOW HAD
REACHED SC AND WRN NC BY 00Z AND WILL MOVE INTO THE CWA DURING THE
EARLY MRNG HOURS. LEFT SN OUT OF THE FCST AT SBY PER AKQ GRIDS.
FLURRIES OR VERY LIGHT SNOW IS EXPECTED AT RIC WHERE VSBY WAS LEFT
AT 7 MILES. SNOW IMPACT INCREASES TO THE SE WITH IFR CONDS ARE
EXPECTED AT ORF AND ECG. PCPN MOVES OFF THE COAST BY EARLY SAT
AFTN. VFR RETURNS LATE SAT/SAT NIGHT AND CONTINUES INTO EARLY MON.
THE NEXT WEATHER SYSTEM WILL LIKELY BRING RAIN OR SNOW AND PERIODS
OF MVFR/IFR TO THE AREA LATE MON INTO EARLY TUE.

&&

.MARINE...
NEXT ROUND OF SCA'S HAVE BEEN HOISTED FOR THE WATERS. THE SOUTHERN
COASTAL WATERS OFFSHORE OF CURRITUCK COUNTY IS THE ONLY COASTAL
WATER ZONE WHERE SCA CONDITIONS ARE STILL OCCURRING. SEAS HAVE BEEN
SLOW TO SUBSIDE HERE...AND DECIDED TO EXTEND THE SCA HERE THROUGH
THE REST OF THE WEEKEND, IN ANTICIPATION OF THIS WEEKEND'S
SYSTEM...WHICH SHOULD BEGIN TO AFFECT THE WATERS AFTER MIDNIGHT
TONIGHT.

AN AREA OF SURFACE LOW PRESSURE WILL TRACK ACROSS FL THIS EVENING TO
A POSITION OFF COASTAL SC BY MIDNIGHT. FROM THIS POINT IT WILL
CONTINUE TO STREGTHEN AND MOVE NE AWAY FROM THE SE COAST THROUGH
SAT. THE STRONGEST GRADIENT WILL REMAIN SOUTH OF OUR WATERS...BUT
SOLID SCA GUSTS AND SEAS WILL PREVAIL OVER OUR WATERS WITH GUSTS
REACHING AROUND 30 KT. 850/950 MB WINDS DO NOT EXCEED 30 KT THE
ENTIRE EVENT OVER OUR WATERS...BUT DO SHOW 35 TO 40 KT IN THE
OFFSHORE WATERS...SO WE WILL NEED TO MONITOR THE TRACK OF THIS
SYSTEM TO ENSURE THE HIGHER (GALE FORCE) GUSTS REMAIN OUT OF OUR
WATERS.

ANOTHER LOW PRESSURE SYSTEM QUICKLY APPROACHES FROM THE WEST SUNDAY
NIGHT AND MONDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
     NCZ012>014.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST SATURDAY FOR NCZ015>017-
     030>032-102.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR VAZ065-
     066-079-087-092-093-095>098.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 6 PM EST SUNDAY FOR
     ANZ630>633-654-656.
     SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 PM EST SUNDAY FOR
     ANZ650-652.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ658.

&&

SYNOPSIS...LKB
NEAR TERM...BKH/LKB
SHORT TERM...LKB
LONG TERM...SMF
AVIATION...LSA
MARINE...SMF
Hazardous weather outlook, Feb 12, 11:01 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1101 PM EST FRI FEB 12 2010

ANZ650-652-140415-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
1101 PM EST FRI FEB 12 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ021>025-VAZ048-049-061>064-068>078-082>086-090-099-140415-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK-
1101 PM EST FRI FEB 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM MAY BRING SNOW TO THE REGION MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ012>014-VAZ065-066-079-087-092-093-095>098-140415-
NORTHAMPTON NC-HERTFORD-GATES-MECKLENBURG-LUNENBURG-BRUNSWICK-
GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
1101 PM EST FRI FEB 12 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER STORM SYSTEM MAY BRING SNOW TO THE REGION MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ015>017-030>032-102-140415-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
1101 PM EST FRI FEB 12 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ630>633-654-656-140415-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
1101 PM EST FRI FEB 12 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ658-140415-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1101 PM EST FRI FEB 12 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ060-067-080-081-088-089-091-094-100-140415-
PRINCE EDWARD-NOTTOWAY-DINWIDDIE-PRINCE GEORGE-SUSSEX-SURRY-YORK-
NEWPORT NEWS/HAMPTON-NORTHAMPTON VA-
1101 PM EST FRI FEB 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PERIODS OF LIGHT SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT...
AND WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF TO SCATTERED SNOW
SHOWERS OR FLURRIES SHORTLY AFTER DAYBREAK SATURDAY. A TOTAL SNOW
ACCUMULATION OF AN INCH OR LESS IS ANTICIPATED...WITH THE HIGHER
AMOUNTS EXPECTED FARTHER SOUTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM MAY BRING SNOW TO THE REGION MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

HURLEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather. Local standard time, as filed.

Winter Weather, Amelia

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Amelia forecast zone
Reported by
Law Enforcement
Coordinates
37.336, -77.976 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county.

Winter Weather, Brunswick

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Brunswick forecast zone
Reported by
Trained Spotter
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Lawrenceville reported 2.0 inches of snow.

Winter Weather, Charles City

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Charles City forecast zone
Reported by
Law Enforcement
Coordinates
37.354, -77.059 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county.

Winter Weather, Chesapeake

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Chesapeake forecast zone
Reported by
Broadcast Media
Coordinates
36.688, -76.312 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one half inch and one inch across the county. Great Bridge reported 0.7 inch of snow.

Winter Weather, Chesterfield

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Chesterfield forecast zone
Reported by
NWS Employee

Snowfall amounts were generally between one half inch and one inch across the county. Chester reported 1.0 inch of snow. Winterpock reported 1.0 inch of snow.

Winter Weather, Cumberland

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Cumberland forecast zone
Reported by
COOP Observer
Coordinates
37.512, -78.245 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one half inch and one inch across the county.

Winter Weather, Dinwiddie

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Dinwiddie forecast zone
Reported by
Law Enforcement
Coordinates
37.076, -77.632 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county.

Winter Weather, Greensville

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Greensville forecast zone
Reported by
COOP Observer
Coordinates
36.681, -77.551 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Emporia reported 0.8 inch of snow.

Winter Weather, Isle of Wight

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Isle of Wight forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between one and two inches across the county.

Winter Weather, Lunenburg

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Lunenburg forecast zone
Reported by
Trained Spotter
Coordinates
36.946, -78.241 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Victoria reported 1.5 inches of snow.

Winter Weather, Mecklenburg

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Mecklenburg forecast zone
Reported by
COOP Observer
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Clarksville reported 1.0 inch of snow.

Winter Weather, Nottoway

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Nottoway forecast zone
Reported by
Law Enforcement
Coordinates
37.143, -78.051 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county.

Winter Weather, Prince Edward

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Prince Edward forecast zone
Reported by
COOP Observer
Coordinates
37.224, -78.441 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county.

Winter Weather, Prince George

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Prince George forecast zone
Reported by
NWS Employee
Coordinates
37.240, -77.304 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county. Disputanta reported 1.1 inches of snow. Petersburg reported 1.0 inch of snow. Newville reported 0.8 inch of snow.

Winter Weather, Southampton

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Southampton forecast zone
Reported by
Trained Spotter
Coordinates
36.699, -77.014 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Franklin reported 2.2 inches of snow.

Winter Weather, Suffolk

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Suffolk forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between one and two inches across the county. Lake Cohoon Dam reported 1.8 inches of snow.

Winter Weather, Surry

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Surry forecast zone
Reported by
Law Enforcement
Coordinates
37.117, -76.888 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county.

Winter Weather, Sussex

When
February 13, 12:00 AM EST to 1:00 PM EST
Where
Sussex forecast zone
Reported by
NWS Employee
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. WFO Wakefield reported 1.6 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218191, 218192, 218193, 218195, 218198, 218200, 218202, 218204, 218207, 218210, 218212, 218217, 218219, 218222, 218224, 218225, 218226, 218227.